SMITH & NEPHEW, INC. GII OXINIUM FEMORAL IMPACTOR; PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL
Back to Search Results |
| Model Number |
71440890 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/04/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
Event or Problem Description
It was reported that a gii oxinium femoral impactor broke in half.No case involved; therefore, there was no patient involvement.
Additional Manufacturer Narrative
H3, h6: the associated device was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.The device is broke in half.The device shows excessive wear and tear rendering the device inoperative.A review of complaint history revealed 8 similar events for the listed part number.No adverse trend was found for this event.For the batch number, the review did not reveal similar events.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A contribution of the device to the reported event could be corroborated as the device shows signs of damage/wear.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.Assessment of historical escalated cases concluded that there are no prior actions related to this device and failure mode.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor future complaints and investigate as necessary.We consider this investigation closed.